• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Mirena

has anyone had the mirena iud?
For how long?
what negative side effects did u experience?

Answer Question
 
Anonymous

Asked by Anonymous at 11:45 PM on May. 25, 2011 in General Parenting

Answers (7)
  • Go with ParaGard!! Copper IUD. Both effective and much safer!
    LaurenMichele

    Answer by LaurenMichele at 11:47 PM on May. 25, 2011

  • i have it :) but i've only had it for 2 months cause i just had my little girl and no side affects ,but i had it from november 2008 till february of 2010 so 2 years and still had no problems except when i got it in the first time i got a cyst but it went away as soon as i got it out and it never hurt me so i recommend it 100% too all women who don't won't kids right now :)
    alliep2011

    Answer by alliep2011 at 11:49 PM on May. 25, 2011

  • I have had my mirena for going on 5 years now. I actually need to get it removed and i'm still debating on if i wanna put in another for another 5 years. I have loved it. I had no side effects. I spotted for around 8-10 weeks after insertion, which my dr. forewarned me about. But it wasn't much, just enough to be annoying. I haven't had a period since. The last 6 months i have had days here and there of slight spotting but my dr. said since i'm close to the 5 yr mark, the hormones in it are probably dropping/running out so it's causing slight spotting. but even that has been maybe once every 2 months. I have no complaints at all.
    Astraea_79

    Answer by Astraea_79 at 11:49 PM on May. 25, 2011

  • srry but do not use copper iud use plastic cause my mother in law had it and it gave her a tumor on her ovari so NO !!!!!!
    alliep2011

    Answer by alliep2011 at 11:50 PM on May. 25, 2011

  • One thing i left out, I have gotten ovarian cysts. Those were diagnosed just about 3 months ago. I haven't had any symptoms from them until lately i will get pains on and off. Nothing severe. The mirena can cause ovarian cysts, my sister got hers removed after 2 years because of cysts and she had a low sex drive. Admittedly my sex drive is pretty non-existient lol But it's always been kinda low so that could just be me, or the iud could make it worse. i'm not sure, but it's not been a big problem for me.
    Astraea_79

    Answer by Astraea_79 at 11:55 PM on May. 25, 2011

  • I had it for 4 years, no side effects at all. But the copper IUD is highly recommended by Dr.s as well.
    Aneya

    Answer by Aneya at 12:04 AM on May. 26, 2011

  • I just got mine out last mth!I had the worse side effects...headaches so bad the doc gave me pain killers,I gained 15lbs,my body was acting like it was pregnant.I the lase 2wks I had it in I was pregnant and the doc didn't test for it till it was too late.I just miscarried last wk!I'm the type of person who can't have any extra hormones in my system but mine.The copper IUD doesn't not have hormones in it and actually can stay in for 10yrs verus the 5, but it can cause heavy bleeding and strong cramping.
    ArmyWife041408

    Answer by ArmyWife041408 at 1:03 AM on May. 26, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.